Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 38, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 14, 2012, 7:00 PM CDT for Buffalo County, Kearney County, Phelps County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2012, 7:00 PM CDT (00:00 UTC)
- Expired
- Apr 14, 2012, 7:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Buffalo County, NE, Kearney County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 74 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 12:00 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 14, 6:27 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
912
WUUS53 KGID 150000
SVRGID
NEC019-099-137-150045-
/O.NEW.KGID.SV.W.0038.120415T0000Z-120415T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
700 PM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHWESTERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHEASTERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 745 PM CDT
* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF AXTELL...OR
11 MILES SOUTHWEST OF KEARNEY...AND MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
KEARNEY...ODESSA...RIVERDALE AND GIBBON.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 261 AND 283.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4080 9922 4087 9907 4075 9881 4048 9918
4058 9942
TIME...MOT...LOC 0000Z 226DEG 36KT 4058 9919
WIND...HAIL 60MPH 0.88IN
$$
WESELY3 follow-up statements
866
WWUS53 KGID 150011
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
711 PM CDT SAT APR 14 2012
NEC137-150021-
/O.CAN.KGID.SV.W.0038.000000T0000Z-120415T0045Z/
PHELPS NE-
711 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PHELPS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4080 9922 4087 9907 4075 9881 4048 9918
4066 9918 4066 9919 4076 9925
TIME...MOT...LOC 0011Z 222DEG 38KT 4067 9908
$$
NEC019-099-150045-
/O.CON.KGID.SV.W.0038.000000T0000Z-120415T0045Z/
BUFFALO NE-KEARNEY NE-
711 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KEARNEY AND SOUTH CENTRAL BUFFALO COUNTIES UNTIL 745 PM CDT...
AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR KEARNEY...MOVING NORTHEAST AT 45
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
KEARNEY...RIVERDALE AND GIBBON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4080 9922 4087 9907 4075 9881 4048 9918
4066 9918 4066 9919 4076 9925
TIME...MOT...LOC 0011Z 222DEG 38KT 4067 9908
WIND...HAIL 60MPH 0.88IN
$$
WESELY543
WWUS53 KGID 150019
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
719 PM CDT SAT APR 14 2012
NEC099-150029-
/O.CAN.KGID.SV.W.0038.000000T0000Z-120415T0045Z/
KEARNEY NE-
719 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KEARNEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4082 9917 4087 9907 4075 9881 4065 9895
4066 9896 4065 9899 4066 9914
TIME...MOT...LOC 0019Z 222DEG 38KT 4073 9900
$$
NEC019-150045-
/O.CON.KGID.SV.W.0038.000000T0000Z-120415T0045Z/
BUFFALO NE-
719 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
BUFFALO COUNTY UNTIL 745 PM CDT...
AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR KEARNEY...MOVING NORTHEAST AT 45
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
GIBBON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4082 9917 4087 9907 4075 9881 4065 9895
4066 9896 4065 9899 4066 9914
TIME...MOT...LOC 0019Z 222DEG 38KT 4073 9900
WIND...HAIL 60MPH 0.88IN
$$
WESELY790
WWUS53 KGID 150040
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
740 PM CDT SAT APR 14 2012
NEC019-150049-
/O.EXP.KGID.SV.W.0038.000000T0000Z-120415T0045Z/
BUFFALO NE-
740 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BUFFALO COUNTY
WILL EXPIRE AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 2 AM.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
EASTERN PORTIONS OF BUFFALO COUNTY UNTIL 815 PM.
LAT...LON 4082 9917 4087 9907 4075 9881 4065 9895
4066 9896 4065 9899 4066 9914
TIME...MOT...LOC 0039Z 222DEG 38KT 4089 9881
$$
WESELYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:38 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 14, 6:38 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 638 PM CDT SAT APR 14 2012 .AVIATION...00Z TAF. TOUGH AVIATION FORECAST THIS PERIOD. THUNDERSTORMS TO THE WEST WILL EVENTUALLY MAKE EN-RODES INTO THE KGRI AREA LATE THIS EVENING CAUSING MFR TO IFR CONDITIONS AT TIMES. BUT COVERAGE MAY BE LIMITED IN NATURE...AND STILL SOME CHANCE THEY MISS KGRI ALL TOGETHER. EVENTUALLY...SOME LATE NIGHT CLEAR WILL TAKE OVER AS ANY STORMS MOVE EAST...AND IFR CONDITIONS WILL SETTLE. ON SUNDAY...WRAP AROUND CLOUDS AND COLD FRONT FROM APPROACHING UPPER LEVEL LOW PRESSURE WILL CAUSE VERY STRONG WINDS TO DEVELOP IN THE AFTERNOON FROM THE SOUTHWEST TO WEST...AND INCREASING MID CLOUDS. MAY BE SHOWER IN THERE BUT TOO EARLY TO REALLY PUT IN THE TAF AT THIS TIME. && .PREV DISCUSSION... /ISSUED 420 PM CDT SAT APR 14 2012/ SHORT TERM...THROUGH SUNDAY AFTERNOON. THE OBVIOUS CONCERN IS THE EVOLUTION OF SEVERE CONVECTION OVER AT LEAST THE NEXT 6-8 HOURS. IN SHORT...THE FIRST ROUND OF STRONG-SEVERE CONVECTION IS IN THE PROCESS OF EXITING FAR EASTERN PORTIONS OF THE CWA...ESSENTIALLY BRINGING ROUND 1 TO A CLOSE. THESE STORMS RESULTED IN AT LEAST 3 UNCONFIRMED BRIEF TORNADOES NEAR AND SOUTH OF THE STATE LINE...ALONG WITH SOME LOCALLY HEAVY RAIN IN EXCESS OF 2 INCHES. THE CONCERN NOW SHIFTS BACK TO THE FAR WESTERN-SOUTHWESTERN CWA...AS CLEARING SKIES ARE RAPIDLY DESTABILIZING AREAS CLOSER TO THE SURFACE DRYLINE FROM SOUTHWEST NEB DOWN ACROSS WESTERN KS. AS A RESULT...WANT TO EMPHASIZE THAT THIS EVENT IS FAR FROM BEING OVER. PARAMETERS FOR ADDITIONAL DEVELOPMENT ARE VERY FAVORABLE FOR HIGH-END SEVERE...AS THE 110+KT UPPER LEVEL JET STREAK CURRENTLY MAKING ITS WAY INTO FAR WESTERN KS OVERSPREADS THE AREA. SUPERCELLS ARE LIKELY WITH 0-6KM BULK SHEAR OF AT LEAST 50KT...AND WITH LOW LEVEL 0-1KM BULK SHEAR OF 30-40 KT. 0-1KM STORM RELATIVE HELICITY IS QUITE IMPRESSIVE AS WELL...WITH 300-400+ M2/S2 ACROSS MUCH OF THE CWA...WHICH COULD ONLY INCREASE INTO THE EVENING HOURS AS THE LOW LEVEL JET STRENGTHENS. FOLLOWING CONVECTIVE REFLECTIVITY PROGS FROM LATEST HRRR...ALONG WITH 12Z RUNS OF 4KM WRF-NMM...ALONG WITH LATEST RUC FIELDS...SIGNIFICANT SURFACE-BASED INSTABILITY WILL CONTINUE SURGING NORTHEAST INTO THE CWA THROUGH THE NEXT SEVERAL HOURS WITH LOW LEVEL CAPE IN EXCESS OF 2000 J/KG PERSISTING WELL INTO THE EVENING. HRRR SUGGESTS A COMBINATION OF DISCRETE SUPERCELLS AND QUASI LINEAR STORM MODES WILL CONTINUE WELL INTO THE EVENING...WITH SOUTHERN AND WESTERN PORTIONS OF THE CWA LIKELY MOST UNDER THE GUN. ALTHOUGH HYDRO ISSUES SEEM TO BE MINIMAL SO FAR...ANOTHER 1-2 INCHES OF RAIN ACROSS ROUGHLY THE SOUTHEAST 1/3 OF THE CWA ON TOP OF WHAT FELL EARLIER COULD LEAD TO SOME ISSUES. SO FAR...WIND ADVISORY IN EFFECT FOR KS ZONES THROUGH 00Z IS NOT PANNING OUT VERY WELL WITH CONVECTIVE ACTIVITY INTERFERING...AND ALTHOUGH NEITHER AN IMMEDIATE CANCELLATION OR AN EXTENSION IS NOT PLANNED AT THIS TIME...WILL PROBABLY SEE STRONGER SOUTHERLY WINDS ACTUALLY PICK UP OVERNIGHT AS THE SURFACE LOW DEEPENS TO AROUND 987MB IN THE NORTHEAST CO/SOUTHWEST NEB AREA. SPEAKING OF WIND...A GOOD CHUNK OF THE CWA WILL ALMOST CERTAINLY NEED AN ADVISORY DURING THE DAY SUNDAY...AS STRONG WINDS INITIALLY ARE FROM THE SOUTH...BUT THEN FROM THE WEST AND NORTHWEST BEHIND THE COLD FRONT. INSERTED A STRONG WIND MENTION INTO THE GRIDS AND HAZARDOUS WEATHER OUTLOOK...BUT WITH EVERYTHING ELSE GOING ON TODAY WILL DEFER TO MIDNIGHT SHIFT TO PULL THE TRIGGER ON THE NEXT WIND HEADLINE...WHICH WILL UNDOUBTEDLY BE MORE ROBUST THAN THE CURRENT ONE. AS FOR STORM CHANCES LATE TONIGHT...ONLY HAVE 20-30 PERCENT CHANCES POST-06Z...AND ALTHOUGH THE VAST MAJORITY OF THE CWA SHOULD BE FREE OF SEVERE WEATHER BY THEN...COULD FORESEE A MARGINALLY SEVERE STORMS HANGING ON IN NORTHERN ZONES LATE INTO THE NIGHT. SHOULD BE A LULL IN PRECIPITATION ACROSS MUCH OF THE CWA LATE TONIGHT INTO SUNDAY MORNING AS THE SYNOPTIC DRY SLOT SURGES IN...BUT RAIN SHOWERS WILL GRADUALLY SPREAD INTO THE CWA FROM WEST TO EAST WRAPPING AROUND THE DEPARTING LOW. THE COMBINATION OF ANY RAIN SHOWERS WITH THE STRONG WINDS WILL MAKE THE FORECAST HIGHS IN THE MID 50S TO MID 60S FEEL COLDER THAN IT MAY SOUND. LONG TERM...SUNDAY EVENING THROUGH NEXT SATURDAY. OVERALL FEW NOTABLE CHANGES MADE TO PREVIOUS FORECAST...WITH FORECAST BASED ON A GENERAL BLEND OF THE 12Z ECMWF/GFS. STARTING OFF RIGHT AWAY SUNDAY EVENING...A WIND ADVISORY MAY CONTINUE FOR A FEW MORE HOURS ESPECIALLY IN NORTHEAST AREAS...BUT LIKELY NOT BEYOND 03Z AS THE STRONG SURFACE LOW PULLS GRADUALLY AWAY ACROSS SOUTHERN MN. LINGERED A SLIGHT CHANCE OF LIGHT SHOWERS INTO THE EVENING HOURS MAINLY ACROSS THE NORTHEAST...BUT DRY AFTER MIDNIGHT. HEADING INTO MONDAY...LEFT THE MORNING DRY BUT HAVE 20-30 PERCENT CHANCES FOR SHOWERS IN THE AFTERNOON AS A TRAILING SHORTWAVE TRACKS OUT OF SOUTHERN SD INTO NORTHERN NEB. NEXT SLIGHT CHANCE FOR SHOWERS ARRIVES IN NORTHEAST COUNTIES FOR TUESDAY NIGHT AS THE NEXT QUICK MOVING WAVE PASSES BY IN QUASI-ZONAL FLOW ALOFT. A FAIRLY ACTIVE UPPER PATTERN CONTINUES INTO THE LATTER PART OF THE WEEK...AND MAINTAINED 20-30 PERCENT CHANCES FOR SHOWERS/STORMS FROM THURS INTO THURS NIGHT AS THE NEXT WAVE CROSSES THE REGION. AT THIS TIME...SEVERE WEATHER THREAT APPEARS LOW. BEYOND THURSDAY NIGHT...MAINTAINED A DRY FORECAST THROUGH SATURDAY AS THERE ARE SUGGESTIONS OF AT LEAST WEAK SHORTWAVE RIDGING BUILDING INTO THE PLAINS. TEMPERATURE WISE THROUGH THE EXTENDED...HAVE MOST DAYS IN THE LOW-MID 70S FOR HIGHS...EXCEPT FOR COOLER UPPER 50S-LOW 60S ON MONDAY. AS FOR OVERNIGHT LOWS...COULD EVENTUALLY NEED TO INSERT SOME FROST WORDING FOR SUNDAY NIGHT AND/OR MONDAY NIGHT WITH LOWS IN THE MID-UPPER 30S...ALTHOUGH BREEZES MAY REMAIN JUST STRONG ENOUGH TO PRECLUDE MUCH DEVELOPMENT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 14, 3:14 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 314 PM CDT SAT APR 14 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151215- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 314 PM CDT SAT APR 14 2012 ...SEVERE WEATHER OUTBREAK CONTINUES INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. WELL INTO THE EVENING HOURS...ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE OUTLOOK AREA AND MOVE NORTHEAST AT 30 TO 40 MPH...AS A WARM FRONT LIFTS NORTH AND A DRY LINE APPROACHES FROM THE WEST. ANY SEVERE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO AROUND BASEBALL SIZE...DAMAGING WIND GUSTS OF 70 MPH...AND OF GREATER CONCERN IS THE POTENTIAL FOR STRONG...LONG TRACKED TORNADOES. THE THREAT FOR TORNADOES ENCOMPASSES ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...BUT IS HIGHEST FOR LOCATIONS GENERALLY SOUTH OF INTERSTATE 80...INCLUDING NORTH CENTRAL KANSAS. THE SEVERE WEATHER THREAT WILL LAST THROUGH AT LEAST MIDNIGHT...WITH MORE THAN ONE ROUND OF STORMS POSSIBLE IN ANY GIVEN AREA. IN ADDITION TO SEVERE WEATHER CHANCES...A WIND ADVISORY REMAINS IN EFFECT THROUGH 7 PM FOR NORTH CENTRAL KANSAS...FOR SUSTAINED SOUTHERLY WINDS AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS WILL DEVELOP ON SUNDAY...WITH DIRECTION INITIALLY FROM THE SOUTHWEST...AND THEN FROM THE WEST AND NORTHWEST AS A COLD FRONT PASSES. SUSTAINED SPEEDS IN EXCESS OF 30 MPH WITH GUSTS TO AT LEAST 45 MPH ARE LIKELY ACROSS MOST OF THE OUTLOOK AREA. THURSDAY INTO THURSDAY NIGHT...THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE OUTLOOK AREA. AT THIS TIME...SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH AT LEAST MIDNIGHT ACROSS VARIOUS PARTS OF THE OUTLOOK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
In the hours before
Local storm report, Apr 14, 6:13 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
613 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TORNADO 1 NE OXFORD 40.26N 99.62W
04/14/2012 HARLAN NE PUBLIC
BRIEF TOUCHDOWN.
&&
FAYLocal storm report, Apr 14, 6:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
618 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TORNADO 4 NNE OXFORD 40.31N 99.60W
04/14/2012 HARLAN NE STORM CHASER
ROPE TORNADO. SEVERAL REPORTS. EARLY REPORTS OF A GRAIN
BIN HAVING BEEN DESTROYED.
&&
MORITZLocal storm report, Apr 14, 6:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
630 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 6 NNW OXFORD 40.33N 99.68W
04/14/2012 E1.25 INCH FURNAS NE TRAINED SPOTTER
&&
FAYLocal storm report, Apr 14, 6:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
649 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL 5 S ORD 41.53N 98.93W
04/14/2012 E0.75 INCH VALLEY NE EMERGENCY MNGR
1055 AM HAIL ORD 41.60N 98.93W
04/14/2012 E0.88 INCH VALLEY NE EMERGENCY MNGR
NICKEL SIZE HAIL IN ORD.
1151 AM HAIL 3 N SPALDING 41.73N 98.36W
04/14/2012 E1.75 INCH GREELEY NE LAW ENFORCEMENT
1154 AM HAIL 3 N GREELEY 41.59N 98.53W
04/14/2012 E2.00 INCH GREELEY NE LAW ENFORCEMENT
DELAYED REPORT OF HEN EGG SIZE HAIL. DAMAGED LAW
ENFORCEMENT VEHICLE.
1215 PM HAIL OSBORNE 39.44N 98.70W
04/14/2012 E0.88 INCH OSBORNE KS TRAINED SPOTTER
1255 PM HAIL 4 W BURR OAK 39.87N 98.38W
04/14/2012 E0.88 INCH JEWELL KS PUBLIC
0214 PM TORNADO 1 S TIPTON 39.32N 98.47W
04/14/2012 MITCHELL KS STORM CHASER
STORM CHASER REPORTED A WRAPPED TORNADO 1.5 MILES SOUTH
OF TIPTON. EMERGENCY MANAGEMENT HAD A REPORT OF SOME TIN
TAKEN FROM A BUILDING IN THE SAME GENERAL AREA.
0215 PM TORNADO 5 W BYRON 40.01N 97.86W
04/14/2012 NUCKOLLS NE AMATEUR RADIO
BRIEF TORNADO REPORTED ON GROUND 5 MILES WEST OF BYRON.
0230 PM TSTM WND DMG GLEN ELDER 39.50N 98.31W
04/14/2012 MITCHELL KS AMATEUR RADIO
POWER LINES REPORTED DOWN IN THE GLEN ELDER RESERVIOR
AREA.
0230 PM TORNADO 2 E DESHLER 40.14N 97.69W
04/14/2012 THAYER NE STORM CHASER
CHASER REPORTED A BRIEF TOUCH DOWN OF A RAIN WRAPPED
TORNADO. DERIS WAS ALSO KICKING UP IN THE FIELD, WITH
STRONG INFLOW IN THAT DIRECTION.
0245 PM TSTM WND GST BELOIT 39.47N 98.11W
04/14/2012 E60.00 MPH MITCHELL KS LAW ENFORCEMENT
0250 PM HEAVY RAIN SUPERIOR 40.02N 98.07W
04/14/2012 M2.10 INCH NUCKOLLS NE TRAINED SPOTTER
0330 PM HEAVY RAIN 4 N RUSKIN 40.20N 97.87W
04/14/2012 M2.00 INCH NUCKOLLS NE PUBLIC
0330 PM HEAVY RAIN SUPERIOR 40.02N 98.07W
04/14/2012 M2.90 INCH NUCKOLLS NE PUBLIC
RAINFALL TOTAL SO FAR AT SUPERIOR AIRPORT.
0330 PM HEAVY RAIN 3 N HARDY 40.06N 97.92W
04/14/2012 M2.10 INCH NUCKOLLS NE PUBLIC
0334 PM TSTM WND DMG 1 N ALEXANDRIA 40.26N 97.39W
04/14/2012 THAYER NE EMERGENCY MNGR
DAMAGE REPORTED AT FARMSTEAD NORTH OF ALEXANDRIA. GRAIN
BIN LOST...TIN FROM A SHED BLOWN OFF...SOME SIDING AND
WINDOW DAMAGE TO THE HOME AT THE FARMSTEAD. IN THE SAME
AREA...TWO CENTER PIVOTS WERE DAMAGED OR OVERTURNED.
0457 PM HEAVY RAIN BELOIT 39.47N 98.11W
04/14/2012 M2.17 INCH MITCHELL KS AWOS
MEASURED AT THE BELOIT AIRPORT.
0537 PM FUNNEL CLOUD 3 W BEAVER CITY 40.14N 99.88W
04/14/2012 FURNAS NE STORM CHASER
LESS THAN HALF WAY TO THE GROUND
0550 PM HAIL 6 NNW OXFORD 40.33N 99.68W
04/14/2012 E1.25 INCH FURNAS NE TRAINED SPOTTER
0557 PM HAIL 10 S BERTRAND 40.38N 99.63W
04/14/2012 E0.75 INCH PHELPS NE COUNTY OFFICIAL
0608 PM FUNNEL CLOUD 2 NNW OXFORD 40.28N 99.65W
04/14/2012 FURNAS NE STORM CHASER
0610 PM TORNADO 1 NE OXFORD 40.26N 99.62W
04/14/2012 HARLAN NE PUBLIC
BRIEF TOUCHDOWN.
0616 PM TORNADO 4 NNE OXFORD 40.31N 99.60W
04/14/2012 HARLAN NE STORM CHASER
ROPE TORNADO. SEVERAL REPORTS. EARLY REPORTS OF A GRAIN
BIN HAVING BEEN DESTROYED.
&&
MORITZSpecial weather statement, Apr 14, 6:49 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
649 PM CDT SAT APR 14 2012
NEZ060-072-073-150015-
DAWSON NE-GOSPER NE-PHELPS NE-
649 PM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHELPS...
NORTHEASTERN GOSPER AND SOUTHEASTERN DAWSON COUNTIES UNTIL 715 PM
CDT...
AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF SMITHFIELD...OR 13 MILES
SOUTHEAST OF LEXINGTON...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
OVERTON...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 240 AND 253.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4097 9959 4086 9942 4076 9943 4051 9957
4055 9981
TIME...MOT...LOC 2350Z 212DEG 45KT 4067 9960
PFANNKUCHLocal storm report, Apr 14, 6:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
657 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL 5 S ORD 41.53N 98.93W
04/14/2012 E0.75 INCH VALLEY NE EMERGENCY MNGR
1055 AM HAIL ORD 41.60N 98.93W
04/14/2012 E0.88 INCH VALLEY NE EMERGENCY MNGR
NICKEL SIZE HAIL IN ORD.
1151 AM HAIL 3 N SPALDING 41.73N 98.36W
04/14/2012 E1.75 INCH GREELEY NE LAW ENFORCEMENT
1154 AM HAIL 3 N GREELEY 41.59N 98.53W
04/14/2012 E2.00 INCH GREELEY NE LAW ENFORCEMENT
DELAYED REPORT OF HEN EGG SIZE HAIL. DAMAGED LAW
ENFORCEMENT VEHICLE.
1215 PM HAIL OSBORNE 39.44N 98.70W
04/14/2012 E0.88 INCH OSBORNE KS TRAINED SPOTTER
1255 PM HAIL 4 W BURR OAK 39.87N 98.38W
04/14/2012 E0.88 INCH JEWELL KS PUBLIC
0214 PM TORNADO 1 S TIPTON 39.32N 98.47W
04/14/2012 MITCHELL KS STORM CHASER
STORM CHASER REPORTED A WRAPPED TORNADO 1.5 MILES SOUTH
OF TIPTON. EMERGENCY MANAGEMENT HAD A REPORT OF SOME TIN
TAKEN FROM A BUILDING IN THE SAME GENERAL AREA. A GARAGE
WAS DEMOLISHED. 8-10 INCH TREE LIMBS DOWN. POWER POLES
LEANING OR DOWN.
0215 PM TORNADO 5 W BYRON 40.01N 97.86W
04/14/2012 NUCKOLLS NE AMATEUR RADIO
BRIEF TORNADO REPORTED ON GROUND 5 MILES WEST OF BYRON.
0230 PM TORNADO 2 E DESHLER 40.14N 97.69W
04/14/2012 THAYER NE STORM CHASER
CHASER REPORTED A BRIEF TOUCH DOWN OF A RAIN WRAPPED
TORNADO. DERIS WAS ALSO KICKING UP IN THE FIELD, WITH
STRONG INFLOW IN THAT DIRECTION.
0230 PM TSTM WND DMG GLEN ELDER 39.50N 98.31W
04/14/2012 MITCHELL KS AMATEUR RADIO
POWER LINES REPORTED DOWN IN THE GLEN ELDER RESERVIOR
AREA.
0245 PM TSTM WND GST BELOIT 39.47N 98.11W
04/14/2012 E60.00 MPH MITCHELL KS LAW ENFORCEMENT
0250 PM HEAVY RAIN SUPERIOR 40.02N 98.07W
04/14/2012 M2.10 INCH NUCKOLLS NE TRAINED SPOTTER
0330 PM HEAVY RAIN 4 N RUSKIN 40.20N 97.87W
04/14/2012 M2.00 INCH NUCKOLLS NE PUBLIC
0330 PM HEAVY RAIN SUPERIOR 40.02N 98.07W
04/14/2012 M2.90 INCH NUCKOLLS NE PUBLIC
RAINFALL TOTAL SO FAR AT SUPERIOR AIRPORT.
0330 PM HEAVY RAIN 3 N HARDY 40.06N 97.92W
04/14/2012 M2.10 INCH NUCKOLLS NE PUBLIC
0334 PM TSTM WND DMG 1 N ALEXANDRIA 40.26N 97.39W
04/14/2012 THAYER NE EMERGENCY MNGR
DAMAGE REPORTED AT FARMSTEAD NORTH OF ALEXANDRIA. GRAIN
BIN LOST...TIN FROM A SHED BLOWN OFF...SOME SIDING AND
WINDOW DAMAGE TO THE HOME AT THE FARMSTEAD. IN THE SAME
AREA...TWO CENTER PIVOTS WERE DAMAGED OR OVERTURNED.
0457 PM HEAVY RAIN BELOIT 39.47N 98.11W
04/14/2012 M2.17 INCH MITCHELL KS AWOS
MEASURED AT THE BELOIT AIRPORT.
0537 PM FUNNEL CLOUD 3 W BEAVER CITY 40.14N 99.88W
04/14/2012 FURNAS NE STORM CHASER
LESS THAN HALF WAY TO THE GROUND
0550 PM HAIL 6 NNW OXFORD 40.33N 99.68W
04/14/2012 E1.25 INCH FURNAS NE TRAINED SPOTTER
0557 PM HAIL 10 S BERTRAND 40.38N 99.63W
04/14/2012 E0.75 INCH PHELPS NE COUNTY OFFICIAL
0608 PM FUNNEL CLOUD 2 NNW OXFORD 40.28N 99.65W
04/14/2012 FURNAS NE STORM CHASER
0610 PM TORNADO 1 NE OXFORD 40.26N 99.62W
04/14/2012 HARLAN NE PUBLIC
BRIEF TOUCHDOWN.
0616 PM TORNADO 4 NNE OXFORD 40.31N 99.60W
04/14/2012 HARLAN NE STORM CHASER
ROPE TORNADO. SEVERAL REPORTS. EARLY REPORTS OF A GRAIN
BIN HAVING BEEN DESTROYED.
&&
FAYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:31 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall | 22 min |
| Apr 14, 7:42 PM CDT | Special Weather Statement | GID | Dawson | 33 min |
| Apr 14, 7:53 PM CDT | Special Weather Statement | GID | Howard, Merrick | 52 min |
| Apr 14, 7:55 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 50 min |
| Apr 14, 8:33 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 27 min |
| Apr 14, 8:40 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 50 min |
| Apr 14, 8:42 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney | 48 min |
| Apr 14, 8:53 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Franklin, Hall, Harlan, Kearney | 52 min |
| Apr 14, 9:04 PM CDT | Areal Flood Advisory | GID | Fillmore, Nuckolls, Thayer | 8 hr |
| Apr 14, 9:12 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 48 min |
| Apr 14, 9:21 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 28 min |
| Apr 14, 9:29 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 46 min |
| Apr 14, 9:30 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 19 min |
| Apr 14, 9:31 PM CDT | Special Weather Statement | GID | Nuckolls, Thayer | 44 min |
| Apr 14, 9:45 PM CDT | Special Weather Statement | GID | Hamilton, Polk, York | 45 min |
| Apr 14, 9:47 PM CDT | Special Weather Statement | GID | Howard, Nance | 28 min |
| Apr 14, 9:47 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 28 min |
| Apr 14, 9:56 PM CDT | Special Weather Statement | GID | Fillmore, Nuckolls | 34 min |
| Apr 14, 9:57 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 33 min |
| Apr 14, 10:04 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Nuckolls, Thayer | 41 min |
| Apr 14, 10:05 PM CDT | Severe Thunderstorm Warning | GID | Clay | 25 min |
| Apr 14, 10:27 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 33 min |
| Apr 14, 10:36 PM CDT | Special Weather Statement | GID | Polk, York | 39 min |
| Apr 14, 10:44 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 33 min |
| Apr 14, 10:45 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 30 min |
| Apr 14, 10:58 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 32 min |
| Apr 14, 11:18 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Franklin, Kearney, Phelps | 27 min |
| Apr 14, 11:28 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 32 min |
| Apr 14, 11:47 PM CDT | Special Weather Statement | GID | Buffalo, Hall, Kearney | 28 min |
| Apr 15, 12:10 AM CDT | Special Weather Statement | GID | Adams, Hall, Howard, Kearney, Merrick, Nance | 50 min |
| Apr 15, 12:40 AM CDT | Special Weather Statement | GID | Hamilton, Merrick, Nance, Polk | 35 min |
| Apr 15, 1:47 AM CDT | Areal Flood Warning | GID | Franklin | 3 hr |
| Apr 15, 4:10 AM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 24 hr |
| Apr 15, 10:25 AM CDT | Special Weather Statement | GID | Dawson | 50 min |
| Apr 15, 11:50 AM CDT | Special Weather Statement | GID | Valley | 40 min |
| Apr 15, 12:36 PM CDT | Special Weather Statement | GID | Valley | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.